Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 22, 2015, 5:51 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 34 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2015, 5:51 PM CDT (22:51 UTC)
- Expired
- Apr 22, 2015, 6:25 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Deaf Smith County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 59 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:07 PM CDT | HAIL 1.5 | 11 Se Buffalo Lake, TX | HALF DOLLAR TO PING PONG BALL SIZE HAIL REPORTED. |
| Apr 22, 6:10 PM CDT | HAIL 1 | 11 Ssw Canyon, TX | |
| Apr 22, 6:15 PM CDT | HAIL 1.75 | 13 Sse Canyon, TX | GOLFBALL HAIL AT FROST RANCH...QUARTER MILE NORTH OF RANDALL/POTTER COUNTY LINE. |
| Apr 22, 6:18 PM CDT | HAIL 3 | 11 Ssw Canyon, TX | |
| Apr 22, 6:19 PM CDT | HAIL 1.25 | Happy, TX | REPORTED BY MEDIA. |
| Apr 22, 6:23 PM CDT | HAIL 1.75 | Happy, TX | |
| Apr 22, 6:25 PM CDT | TSTM WND DMG | Happy, TX | POWER LINES DOWN IN TOWN |
| Apr 22, 6:25 PM CDT | HAIL 2.75 | Happy, TX | REPORT OF TENNIS BALL TO BASEBALL SIZE HAIL IN AND AROUND HAPPY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:56 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770
WFUS54 KAMA 222251
TORAMA
TXC117-381-222345-
/O.NEW.KAMA.TO.W.0016.150422T2251Z-150422T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT WED APR 22 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 645 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BUFFALO LAKE...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN DEAF SMITH AND SOUTHWESTERN
RANDALL COUNTIES.
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3475 10208 3475 10222 3486 10220 3485 10182
3474 10183 3474 10208
TIME...MOT...LOC 2251Z 272DEG 19KT 3482 10214
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
NF2 follow-up statements
078
WWUS54 KAMA 222314
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT WED APR 22 2015
TXC117-222324-
/O.CAN.KAMA.TO.W.0016.000000T0000Z-150422T2345Z/
DEAF SMITH TX-
614 PM CDT WED APR 22 2015
...THE TORNADO WARNING FOR SOUTHEASTERN DEAF SMITH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3475 10208 3475 10209 3486 10207 3485 10182
3474 10183 3474 10208
TIME...MOT...LOC 2314Z 277DEG 16KT 3477 10202
$$
TXC381-222345-
/O.CON.KAMA.TO.W.0016.000000T0000Z-150422T2345Z/
RANDALL TX-
614 PM CDT WED APR 22 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL RANDALL
COUNTY UNTIL 645 PM CDT...
AT 611 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES SOUTHEAST OF BUFFALO LAKE...AND MOVING EAST AT
20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN RANDALL COUNTY.
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.
&&
LAT...LON 3475 10208 3475 10209 3486 10207 3485 10182
3474 10183 3474 10208
TIME...MOT...LOC 2314Z 277DEG 16KT 3477 10202
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
NF880
WWUS54 KAMA 222325
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT WED APR 22 2015
TXC381-222335-
/O.CAN.KAMA.TO.W.0016.000000T0000Z-150422T2345Z/
RANDALL TX-
625 PM CDT WED APR 22 2015
...THE TORNADO WARNING FOR SOUTH CENTRAL RANDALL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...LARGE HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3475 10208 3475 10209 3486 10207 3485 10182
3474 10183 3474 10208
TIME...MOT...LOC 2325Z 277DEG 16KT 3476 10196
$$
JCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:50 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 22, 2:50 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT WED APR 22 2015 .MESOSCALE DISCUSSION... LATEST UPDATE... 19Z KAMA SOUNDING MODIFIED FOR 19Z HRX SFC OB SHOWS AN ENVIRONMENT READY TO POP. WEAK SPEED BUT STRONG DIRECTIONAL SHEAR IS NOTED IN THE LOW LEVELS AS WINDS VEER FROM SE AT THE SFC TO SWRLY BY 800MB. THE REST OF THE HODOGRAPH LOOKS PRETTY STRAIGHT, MEANING SPLITTING SUPERCELLS ARE A GOOD POSSIBILITY WITH RIGHT MOVERS HEADING ESE AT ABOUT 20KT. AS HAS BEEN THE CASE IN RECENT EVENTS...MODELS HAVE UNDERDONE EXPECTED CAPE VALUES A BIT AND A HEARTY AMOUNT OF SBCAPE (UPWARDS OF 3000 J/KG) AND HAIL CAPE IS EVIDENT GIVEN STRONG MID LVL LAPSE RATES. SEVERE STORMS SHOULD FIRE WITHIN THE NEXT HOUR OR 2 WITH VERY LARGE HAIL (BASEBALLS AND BIGGER??) AND GUSTY WINDS THE INITIAL THREATS. LOW LEVEL MOISTURE ADVECTION HAS BEEN VERY IMPRESSIVE WITH HEREFORD'S DEWPT SURGING FROM 42F TO 54F IN LESS THAN 3 HRS AND THEREFORE LCL HEIGHTS MAY NOT BE AS HIGH AS ORIGINALLY EXPECTED (KAMA HAS CLOUDS BASES AT 3100 FT RIGHT NOW). THE LOWER EXPECTED LCL HEIGHTS AND POTENTIAL FOR A TORNADO THREAT TO DEVELOP MORE RAPIDLY ARE PROBABLY THE BIGGEST DIFFERENCES NOTED BETWEEN THE LAST MESOSCALE UPDATE AND THIS ONE. ALL OTHER FACETS OF BELOW 108 PM ANALYSIS REMAIN APPLICABLE. MESOSCALE UPDATE #1 (108 PM CDT)... MOTHER NATURE SEEMS TO BE POINTING HER FINGER IN OUR DIRECTION FOR THIS AFTERNOON. LOW LVL MOISTURE CONVERGENCE SHOULD MAXIMIZE OVER DEAF SMITH/OLDHAM COUNTIES THIS AFTERNOON BETWEEN A STALLING COLD FRONT AND ADVANCING DRYLINE. INITIATION SEEMS LIKELY SOMEWHERE WITHIN A 50 MILE RADIUS OF VEGA, TX BETWEEN 3-6 PM. IN SPITE OF ONLY MODEST LOW TO MID LEVEL SHEAR INITIALLY...INCREASING FLOW ABOVE 500MB WILL PROMOTE EFFECTIVE SHEAR VALUES OF UP TO 50 KTS. WITH ONLY MODEST LOW LEVEL SHEAR VALUES AND NEUTRAL TO SLIGHTLY INCREASING MID LVL HEIGHTS...WE COULD SEE A SITUATION WHERE THE FIRST FEW UPDRAFTS GET TOPPLED AS THEY ASCEND INTO THE HIGHER MOMENTUM AIR. HOWEVER...THINK THAT BY LATE AFTERNOON...THIS WILL BE OVERCOME BY A COMBINATION OF LOW LVL CONVERGENCE, ADDITIONAL INSTABILITY, AND INCREASING SHEAR IN THE LOWEST FEW HUNDRED MILLIBARS. WITH SOME MIXING OF DRIER PBL AIR EXPECTED...INITIAL CONVECTION SHOULD BE RELATIVELY HIGH BASED (LCL HEIGHTS OF AROUND 2000M). HOWEVER...WITH CONTINUED STRONG MOISTURE ADVECTION STORM BASES SHOULD LOWER, ESPECIALLY IN THE EVENING HOURS. WITH MLCAPES UPWARD OF 2000 J/KG AND AFOREMENTIONED SHEAR...DAMAGING HAIL AND STRONG WINDS APPEAR TO BE THE MOST LIKELY THREATS WITH INITIAL CONVECTION. AS THE EVENT ROLLS ON...LOWERING LCL HEIGHTS AND THE POTENTIAL FOR HORIZONTAL VORTICITY ADVECTION NEAR THE IMPRESSIVE BAROCLINIC ZONE (52F IN BEAVER COUNTY, 74F IN HEREFORD AT 17Z) MEAN A TORNADO THREAT COULD DEVELOP. THIS THREAT WOULD BE THE MOST NOTABLE SOUTH OF A LINE FROM ROUGHLY BORGER TO PAMPA TO WHEELER. A SECONDARY AREA OF SHOWERS AND THUNDERSTORMS COULD AFFECT THE NRN TX PANHANDLE AND OK PANHANDLE THIS EVENING...BUT SEVERE THREATS LOOK MINIMAL WITH THIS CONVECTION. BJS .DISCUSSION... LINGERING SEVERE CONVECTION WILL EXIT THE AREA OVERNIGHT AS LOW CLOUDS AND DENSE FOG LIKELY SET UP CAMP...ESPECIALLY WHERE HEAVY RAINFALL OCCURRED HOURS EARLIER. WILL NEED TO WATCH THE SOUTHERN TEXAS PANHANDLE...ESPECIALLY...FOR A DENSE FOG ADVISORY POTENTIAL FOR EARLY THURSDAY MORNING. SHORT RANGE MODELS HINT THAT A FEW ISOLATED STORMS WILL DEVELOP THURSDAY AFTERNOON/EVENING ACROSS THE FAR EASTERN PANHANDLES. DO THINK THE BEST CHANCES FOR CONVECTION WILL BE JUST EAST OF THE FORECAST AREA...SO THINK SEVERE WEATHER CHANCES FOR TOMORROW WILL BE MUCH LOWER THAN TODAY. ANY CONVECTION THAT DEVELOPS THURSDAY AFTERNOON WILL PUSH ON INTO WESTERN OKLAHOMA BY EVENING GIVING WAY TO DRY CONDITIONS AND CLEARING SKIES. FRIDAY AND THROUGH THE WEEKEND...WARM AND DRY WEATHER WILL BE THE MAIN STORY FOR THE PANHANDLES. SHOULD BE A VERY NICE SPRING WEEKEND TO GET OUT AND ENJOY...WITH EXCEPTION OF GUSTY SOUTHWESTERLY WINDS ON FRIDAY AFTERNOON/EVENING. WINDS WILL BE FAR LESS BREEZY ON SATURDAY AND SUNDAY BUT DOWNSLOPING WILL STILL OCCUR ALLOWING HIGHS TO BE WELL INTO THE 80S ALL THREE DAYS (FRIDAY-SUNDAY). NEXT SYSTEM WILL IMPACT THE PANHANDLES BEGINNING SUNDAY NIGHT AS A LARGE UPPER LOW BEGINS ITS TREK TOWARDS THE REGION. DEPENDING ON THE EXACT TRACK OF THIS LOW...PARTS OF THE PANHANDLES HAVE THE POTENTIAL TO SEE HEAVY RAINFALL ESPECIALLY ON MONDAY AND CONTINUING INTO MONDAY NIGHT. IF A LOCATION HAD TO BE PINPOINTED RIGHT NOW FOR HIGHEST RAINFALL AMOUNTS...THE MOST FAVORABLE AREA WOULD BE NORTH OF THE CANADIAN RIVER. SEVERE WEATHER THREAT LOOKS SLIM TO NONE THANKS TO THE UPPER LEVEL PATTERN AND UNUSUAL CLOSED LOW TRACKING OVER THE REGION. DEFINITELY SOMETHING TO WATCH WITH FORECASTS EXPECTED TO MODIFY BETWEEN NOW AND THEN. HIGHS ON MONDAY WILL BE MUCH COOLER WITH 60S EXPECTED. ONCE THE UPPER LOW EXITS THE AREA...DRY CONDITIONS WILL RETURN WITH HIGHS SLOWLY MODERATING BACK UP TO SEASONAL NORMALS BY WEDNESDAY. HURLEY && .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY WITH GUSTY SOUTHWEST WINDS BETWEEN 25MPH TO 35MPH AND LOW RELATIVE HUMIDITIES BELOW 15 PERCENT EXPECTED...ESPECIALLY ACROSS THE SOUTHWEST TEXAS PANHANDLE. HOWEVER...RAINFALL TODAY AND TONIGHT AS WELL AS GREEN UP OF FUELS MAY PRECLUDE ANY SIGNIFICANT FIRE WEATHER CONCERNS FRIDAY AND THROUGH THIS WEEKEND. HURLEY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 50 75 53 83 53 / 40 10 5 5 0 BEAVER OK 45 64 51 83 52 / 20 20 20 10 5 BOISE CITY OK 46 74 47 77 48 / 30 10 5 10 0 BORGER TX 52 72 55 84 54 / 40 20 10 5 0 BOYS RANCH TX 50 76 51 83 51 / 40 10 5 5 0 CANYON TX 50 77 52 82 52 / 40 10 5 5 0 CLARENDON TX 52 72 56 85 56 / 50 20 20 5 0 DALHART TX 47 75 48 80 48 / 40 10 5 5 0 GUYMON OK 47 71 50 83 51 / 30 20 10 10 0 HEREFORD TX 49 79 51 81 51 / 30 10 5 5 0 LIPSCOMB TX 47 65 54 83 54 / 30 20 20 10 0 PAMPA TX 49 70 54 83 53 / 40 20 10 5 0 SHAMROCK TX 51 68 57 85 57 / 40 20 20 10 0 WELLINGTON TX 54 70 59 86 57 / 50 20 20 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 22, 3:08 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT WED APR 22 2015 OKZ001>003-TXZ001>020-231100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 308 PM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. HAIL TO THE SIZE OF TENNIS BALLS...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES WILL BE POSSIBLE. THE GREATEST THREAT WILL EXIST SOUTH OF A DALHART TO CANADIAN LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE IN THE FAR EASTERN PANHANDLES ON THURSDAY WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREATS. THUNDERSTORMS CAN AGAIN BE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ELEVATED TO POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS THE TEXAS PANHANDLE DUE TO GUSTY SOUTHWEST WINDS AND MINIMUM RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. AREA FIRE MANAGERS NEED TO BE ALERT FOR THE POTENTIAL OF ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. HURLEY
In the hours before
Local storm report, Apr 22, 5:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 2 WNW HEREFORD 34.83N 102.43W
04/22/2015 M65 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1500390
COCKRELLSpecial weather statement, Apr 22, 5:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT WED APR 22 2015 TXZ001-002-006-007-222315- DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX- 530 PM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN... NORTHWESTERN MOORE...NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 615 PM CDT... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 7 MILES EAST OF HARTLEY...OR 16 MILES SOUTHEAST OF DALHART...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CACTUS... HARTLEY... CONLEN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3628 10229 3612 10187 3579 10217 3589 10246 TIME...MOT...LOC 2230Z 208DEG 27KT 3593 10228 JC
Local storm report, Apr 22, 5:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 5 ENE HEREFORD 34.86N 102.33W
04/22/2015 M59 MPH DEAF SMITH TX AWOS
&&
EVENT NUMBER AMA1500391
COCKRELLLocal storm report, Apr 22, 5:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 2 WNW HEREFORD 34.83N 102.43W
04/22/2015 M59 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1500392
COCKRELLSpecial weather statement, Apr 22, 5:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT WED APR 22 2015
TXZ017-018-222315-
ARMSTRONG TX-RANDALL TX-
544 PM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARMSTRONG AND
SOUTHEASTERN RANDALL COUNTIES UNTIL 615 PM CDT...
AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
WAYSIDE TO 5 MILES NORTHEAST OF HAPPY...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WAYSIDE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3476 10194 3492 10185 3485 10135 3474 10145
3474 10187
TIME...MOT...LOC 2244Z 232DEG 7KT 3477 10162 3481 10180
NFLocal storm report, Apr 22, 5:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL DAWN 34.91N 102.20W
04/22/2015 E1.00 INCH DEAF SMITH TX PUBLIC
&&
EVENT NUMBER AMA1500393
CLKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:35 PM CDT | Special Weather Statement | AMA | Oldham | 40 min |
| Apr 21, 9:28 PM CDT | Special Weather Statement | AMA | Potter | 47 min |
| Apr 22, 2:57 AM CDT | Special Weather Statement | AMA | Hemphill | 48 min |
| Apr 22, 3:43 AM CDT | Special Weather Statement | AMA | Hemphill | 32 min |
| Apr 22, 5:24 AM CDT | Special Weather Statement | AMA | Lipscomb | 36 min |
| Apr 22, 5:57 AM CDT | Special Weather Statement | AMA | Lipscomb | 33 min |
| Apr 22, 3:00 PM CDT | Special Weather Statement | AMA | Deaf Smith | 30 min |
| Apr 22, 3:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 51 min |
| Apr 22, 3:41 PM CDT | Special Weather Statement | AMA | Oldham | 34 min |
| Apr 22, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 46 min |
| Apr 22, 4:06 PM CDT | Special Weather Statement | AMA | Oldham | 24 min |
| Apr 22, 4:40 PM CDT | Special Weather Statement | AMA | Hartley | 50 min |
| Apr 22, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 61 min |
| Apr 22, 5:09 PM CDT | Special Weather Statement | AMA | Deaf Smith | 36 min |
| Apr 22, 5:20 PM CDT | Tornado Warning | AMA | Deaf Smith, Randall | 40 min |
| Apr 22, 5:30 PM CDT | Special Weather Statement | AMA | Moore | 45 min |
| Apr 22, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 65 min |
| Apr 22, 5:44 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| Apr 22, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 38 min |
| Apr 22, 6:11 PM CDT | Special Weather Statement | AMA | Armstrong | 34 min |
| Apr 22, 6:14 PM CDT | Special Weather Statement | AMA | Dallam | 61 min |
| Apr 22, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 61 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.